MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Patient sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.A review of the device history record of the product code/lot# combination was conducted with no findings.One used 8fr 65cm destination sheath and dilator were returned for product evaluation.The dilator was unmated to the sheath when received.Visual inspection revealed that a flattened segment was observed on the sheath.Measurements of the flattened segment was found to be starting at 58cm from the hub.No other visual anomalies were observed on the dilator.Dimensional testing was performed.The outer diameter of the sheath was measured to be 0.136 which was within the manufacturer's specifications.The inner diameter of the sheath tip is 0.113" which was also within the manufacturer's specifications.The complaint can be confirmed for sheath catheter mechanical damage.Based on the information given, the exact root cause of the event cannot be determined.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.This report is for the first device reported, for the second device reported that was used on the same patient see mdr 1118880-2021-00085.
 
Event or Problem Description
The user facility reported that the destination desilet folded, which made it impossible to mount the dilator.This happened with two devices from this lot.A total of three devices were used for this procedure.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11745199
Report Number1118880-2021-00084
Device Sequence Number4225974
Product Code DYB
UDI-Device Identifier00389701009438
UDI-Public00389701009438
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model NumberN/A
Device Catalogue Number54-86501
Device Lot Number0000001972
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2021
Initial Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1